Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Engulfing and subgroup separability for hyperbolic groups
HTML articles powered by AMS MathViewer

by D. D. Long PDF
Trans. Amer. Math. Soc. 308 (1988), 849-859 Request permission

Abstract:

If a group is subgroup separable, otherwise known as locally extended residually finite or LERF, one can pass from immersions to embeddings in some finite covering space. We show that a certain ’engulfing’ property gives subgroup separability for a large and useful class of subgroups of hyperbolic $3$-manifold groups.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M05
  • Retrieve articles in all journals with MSC: 57M05
Additional Information
  • © Copyright 1988 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 308 (1988), 849-859
  • MSC: Primary 57M05
  • DOI: https://doi.org/10.1090/S0002-9947-1988-0951631-0
  • MathSciNet review: 951631